Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla to Complera:now to Isentress/Epzicom
Jan 18, 2012

Dr. Henry, Ron again. I wrote you about the severe rash that Atripla caused and you replied on 1/4/12. I took Atripla from 12/17-12/30/11; then on to Complera 12/31-1/3/12. The rash only seemed to worsen even with the switch to Complera.

On 1/4, the new ID Doc and I decided to stop all meds. I really didn't want to stop the Atripla especially after the new test results showed that in 2 wks the VL went from 46000 to 596; and the CD4 percentage from 17% to 29%. CD4 actual count stayed about the same at 374 but the CD4/CD8 ratio went from 0.3 to 0.6. (I am 57 yrs old if it helps to know that.)(First diagnosed on 11/9/11): My HLA test was negative and my inital resistance test before any treatment showed no resistance to meds. As soon as I can get the mail order delivery, I will be taking Epzicom/Isentress. I haven't taken any meds since 1/3 and this is now 1/15/12.

Would you please give me your opinion on the switch to Isentress/Epzicom? (If the HLA was positive, I would have gone on Isentress/Truvada.) Also, what is your opinion on triggering any resistance by making this change and by being off meds since 1/4/12. Thanks again for all your help! Ron

Response from Dr. Henry

There is a slight risk for development of resistance to efavirenz when Atripla is stopped since the efavirenz last much longer in the blood then the tenofovir/emtricitabine-some experts recommend using a boosted protease inhibitor for 1-2 weeks when stopping efavirenz and all other meds in order to cover the tail. If your HLA B5701 test is negative then either raltegravir or a boosted proteae inhibiotor + Epzicom or Truvada would be options for you (the components of Truvada can occasionally cause rash though more commonly due to efavirenz regarding rash with Atripla). KH



Previous
Daughter with HIV
Next
viral lord

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement